# SDR 2011FA0000081

- Difficulty date: January 6, 2011
- Submitted: February 11, 2011
- Operation: General aviation
- Aircraft: N2657N
- Make and model: Cessna 421C
- Aircraft serial: 421C0811
- Engine: Cont TSIO520N
- System (JASC): 7933 · Engine Oil Temperature
- Part: Probe
- Part number: 400509
- Condition: Mismanufactured
- Location: Oil Temp
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW INSTALLATION OF EDM-960 DIGITAL ENG MONITOR AS PRIMARY REPLACEMENT OF ALL FACTORY INSTALLED ENGINE INSTRUMENTATION IAW STC SA01828SE.  SECOND INSTANCE, TO HAVE FOUND THE NEW PN 400509 OIL TEMP PROBE SUPPLIED WITH KIT WILL NOT FIT ORIGINAL FACTORY OIL TEMP PROBE LOCATION ON LT AND RT OIL COOLER ASSEMBLIES.  ORIGINAL FACTORY OIL TEMP PROBES, PN 102-00002 AND ARE EQUIPPED WITH 7/16-20 STRAIGHT THREADS.  THE PN 400509, OIL TEMP PROBE IS EQUIPPED WITH 5/8-18 STRAIGHT THREADS.  AN ALTERNATE OIL TEMP PROBE PN 400505 IS EQUIPPED WITH 3/8-24 PIPE THREADS AND ALSO FAILS TO FIT THIS INSTALLATION IN THE FACTORY OIL TEMP LOCATIONS.  SUGGEST MFG OIL TEMP PROBES OF APPROPRIATE SIZE AND THREAD PITCH FOR INSTALLATION IN ACFT UNDER THEIR CURRENT AML OR GET APPROVAL FROM THE MFG TO SAMPLE OIL TEMP AS A PRIMARY INDICATION FROM AN ALTERNATE LOCATION ON THE ENGINE WHICH THEIR CURRENT PROBES WILL FIT.
